The brand name is Lamictal, as you probably know it is anti-epileptic medication and also used as a mood stabilizer. I used it as a mood stabilizer and it worked great with moods as I am bipolar. I remember feeling better after the drug reached its peak (4 to 6 weeks in my case), but this is not en energy medication and regarding the loss of appetite I did experience this side effect, which BTW is considered a rare side effect.
You must be aware of the possible lamictal rash:
"Serious and sometimes fatal rashes, including Stevens-Johnson syndrome and toxic epidermal necrolysis, have rarely occurred with the use of lamotrigine. The risk of serious rash may be greater in children younger than 16 years old than in adults.
Although it has not been proven, the risk may also be greater if you start taking lamotrigine at a higher dose than recommended, if you take more than the recommended dose during treatment, or if you also take a medicine called valproate (eg, valproic acid, divalproex sodium sodium). Most of the serious rashes that have occurred with the use of lamotrigine developed within the first 2 to 8 weeks of treatment. However, serious rashes have also occurred in patients who have used lamotrigine for a longer period of time. Contact your doctor at once if you develop rash symptoms, including red, swollen, blistered, or peeling skin. Treatment with lamotrigine should be stopped if rash occurs, unless it is clearly determined that the medicine did not cause the rash. Even if lamotrigine is stopped, a rash caused by lamotrigine may still become life-threatening or cause other serious side effects (eg, permanent scarring)."
This is not to scare you is to inform.
All the best...
My bipolar mood disorder involves severe recurrent depression with mania displaying itself not as euphoria, but irritability. A great portion of my life was spent living like a hermit, basically having so little energy or motivation, all I ever did was lie in bed. On vacations, this could mean days on end... just watching tv and movies, falling asleep, eating something while watching tv, falling asleep. Complete isolation from family for five years.
Almost immediately after starting the medication, a few significant things happened (we still had more work to do, and I was not fully diagnosed at that time), but they were big steps for me.
I have severe social anxiety, but I had no hesitation in buying tickets to the X-Games and later the Austin City Limits Music Festival. I had badly neglected my dental hygiene when I was at my worst, and I got in to the dentist and got everything treated so I had a healthy mouth and could smile again. I reunited with my family. I cleaned my house and made it presentable enough that I would no longer be ashamed to have someone over. I still felt tired a lot, but I had motivation where before I had none, as well as a desire for connection with others. Motivation was the word, over energy, for me. I considered it a stellar success.
I can't really speak to appetite because my stomach is messed up after a gallbladder removal.
It made me sleep 20 hours a day!
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is the possible weight gain from low dose of abilify (2mg) from increased appetite or from the drug?
Updated 3 Jan 2012 • 2 answers
Updated 24 Mar 2015 • 2 answers
INCREASED appetite? Ive noticed since starting Invokana, my appetite has increased and not decrease?
Updated 20 May 2015 • 1 answer
Updated 24 Feb 2018 • 1 answer
Updated 10 Aug 2018 • 1 answer